MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

APPLIED MEDICAL RESOURCES CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number CB030
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical.A follow up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: inguinal hernia event description: fire and smoke came out of the scissor.Dr [name redacted] took another cb030 and finished the procedure without any problem.Information received from applied medical representative via email (b)(6), 2023: by fire, it means sparks at the first activation and immediately stopped using it.The smoke originated from the shaft.The sparks/smoke did not cause damage to tissue.There were no other instruments in the surgical field when the event occurred.3 meter cable of [brand name redacted] was being used to connect the scissors to the monopolar generator.Smoke happened after cautery action.Information received from applied medical representative via email (b)(6) 2023: no damage noticed to the insulation.The sparks occurred between middle and proximal end of the shaft.The sparks did not come into contact with any non-target tissue.Patient status: no patient injury.Intervention: device replacement.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing was performed on the event unit.However, the complainant¿s experience could not be confirmed as the unit passed all relevant testing.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: inguinal hernia.Event description: fire and smoke came out of the scissor.Dr [name redacted] took another cb030 and finished the procedure without any problem.Information received from applied medical representative via email 29jun23: by fire, it means sparks at the first activation and immediately stopped using it.The smoke originated from the shaft.The sparks/smoke did not cause damage to tissue.There were no other instruments in the surgical field when the event occurred.3 meter cable of [brand name redacted] was being used to connect the scissors to the monopolar generator.Smoke happened after cautery action.Information received from applied medical representative via email 30jun23: no damage noticed to the insulation.The sparks occurred between middle and proximal end of the shaft.The sparks did not come into contact with any non-target tissue.Patient status: no patient injury.Intervention: device replacement.

Brand Name
CB030, 5MMX35CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17308910
Report Number2027111-2023-00514
Device Sequence Number15112833
Product Code HET
UDI-Device Identifier00607915110123
UDI-Public(01)00607915110123(17)251229(30)01(10)1475221
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2025
Device Model NumberCB030
Device Catalogue Number101419701
Device Lot Number1475221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer06/26/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONOPOLAR GENERATOR; WOLF CABLE
Patient SexUnknown